MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO PROTECTA VR; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER

MEDTRONIC MED REL MEDTRONIC PUERTO RICO PROTECTA VR; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Model Number D334VRM
Medical Device Problem Codes Inappropriate/Inadequate Shock/Stimulation (1574); Invalid Sensing (2293)
Health Effect - Clinical Code Shock from Patient Lead(s) (3162)
Date of Event 10/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the patient received a shock and the device ¿read¿ anti-tachycardia pacing and delivered therapy.The patient was hospitalized, treated with medication, and released the following day.Approximately four months later, the patient presented to the emergency room after receiving fifteen inappropriate shocks for atrial fibrillation with rapid ventricular response.The patient was hospitalized, treated with medication and re-programming of the device was performed.The patient was discharged and the event was deemed resolved.The device remains in use.The patient is a participant in the product surveillance registry study.No further patient complications have been reported as a result of this event.

Brand Name
PROTECTA VR
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key6782220
Report Number3004209178-2017-16941
Device Sequence Number19232973
Product Code LWS
UDI-Device Identifier00613994714626
UDI-Public00613994714626
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/14/2014
Device Model NumberD334VRM
Device Catalogue NumberD334VRM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2017
Initial Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age65 YR
Patient Weight108